Alert archive / Wisconsin / Gale Warnings in 2018
Gale Warning 11, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Oct 3, 2018, 4:43 AM CDT. It took effect at Oct 3, 2018, 12:00 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2018, 4:43 AM CDT (09:43 UTC)
- In effect from
- Oct 3, 2018, 12:00 PM CDT
- Expired
- Oct 4, 2018, 7:00 AM CDT
- In force
- 19 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
803 WHUS73 KGRB 030943 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 443 AM CDT Wed Oct 3 2018 LMZ521-522-541>543-031745- /O.EXT.KGRB.SC.Y.0063.181003T1000Z-181003T1700Z/ /O.NEW.KGRB.GL.W.0011.181003T1700Z-181004T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 443 AM CDT Wed Oct 3 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CDT TODAY... ...GALE WARNING IN EFFECT FROM NOON TODAY TO 7 AM CDT THURSDAY... The National Weather Service in Green Bay has issued a Gale Warning, which is in effect from noon today to 7 AM CDT Thursday. * WINDS...South winds will increase to 30 knots today. Gale force gusts around 35 knots are likely in the afternoon. Winds will shift west and increase to 40 knot gales during the late evening, then veer northwest late tonight. * WAVES...Waves will build to 4 to 6 feet on the bay, and to 6 to 10 feet on the lake. * Winds and waves will diminish on Thursday. A Small Craft Advisory will likely be needed for at least the morning, while that occurs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ Skowronski
6 follow-up statements
563 WHUS73 KGRB 031456 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 956 AM CDT Wed Oct 3 2018 LMZ521-522-541>543-032300- /O.CON.KGRB.SC.Y.0063.000000T0000Z-181003T1700Z/ /O.CON.KGRB.GL.W.0011.181003T1700Z-181004T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 956 AM CDT Wed Oct 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... * WINDS...South winds will increase to 30 knots today. Gale force gusts around 35 knots are likely in the afternoon. Winds will shift west and increase to 40 knot gales during the late evening, then veer northwest late tonight. * WAVES...Waves will build to 4 to 6 feet on the bay, and to 6 to 10 feet on the lake. * Winds and waves will diminish on Thursday. A Small Craft Advisory will likely be needed for at least the morning, while that occurs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
666 WHUS73 KGRB 031740 AAA MWWGRB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Green Bay WI 1240 PM CDT Wed Oct 3 2018 LMZ521-522-541>543-040145- /O.CON.KGRB.GL.W.0011.000000T0000Z-181004T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1240 PM CDT Wed Oct 3 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... * WINDS...South winds will increase to 30 knots. Gale force gusts around 35 knots are likely in the afternoon. Winds will shift west and increase to 40 knot gales during the late evening, then veer northwest late tonight. * WAVES...Waves will build to 4 to 6 feet on the bay, and to 6 to 10 feet on the lake. * Winds and waves will diminish on Thursday. A Small Craft Advisory will likely be needed for at least the morning, while that occurs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
651 WHUS73 KGRB 032010 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 310 PM CDT Wed Oct 3 2018 LMZ521-522-541>543-040415- /O.CON.KGRB.GL.W.0011.000000T0000Z-181004T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 310 PM CDT Wed Oct 3 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... * WINDS...Southwest winds will increase to 30 knots. Gale force gusts around 35 knots are likely, increasing to 40 knot gales during the late evening. Winds will veer northwest late tonight. * WAVES...Waves will build to 3 to 5 feet on the bay, and to 6 to 10 feet on the lake. * Winds and waves will diminish on Thursday. A Small Craft Advisory will likely be needed for at least the morning, while that occurs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
061 WHUS73 KGRB 040228 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 928 PM CDT Wed Oct 3 2018 LMZ521-522-541>543-041030- /O.CON.KGRB.GL.W.0011.000000T0000Z-181004T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 928 PM CDT Wed Oct 3 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... * WINDS...Southwest winds to 30 knots with gale force gusts to 40 knots. Winds will veer northwest late tonight. * WAVES...Waves 3 to 6 feet on the bay, and to 6 to 10 feet on the lake. * Winds and waves will diminish on Thursday. A Small Craft Advisory will likely be needed for at least the morning, while that occurs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
184 WHUS73 KGRB 040914 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 414 AM CDT Thu Oct 4 2018 LMZ521-522-541>543-041200- /O.CON.KGRB.GL.W.0011.000000T0000Z-181004T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 414 AM CDT Thu Oct 4 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WINDS...Northwest winds to 30 knots with frequent gale force gusts around 35 knots are expected early today. * WAVES...Waves of 4 to 7 feet early today will slowly subside given the limited fetch available with northwest winds. * Once the Gale Warning expires, a Small Craft Advisory will needed into the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ JS
040 WHUS73 KGRB 041132 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 632 AM CDT Thu Oct 4 2018 LMZ521-522-541>543-041945- /O.EXP.KGRB.GL.W.0011.000000T0000Z-181004T1200Z/ /O.NEW.KGRB.SC.Y.0064.181004T1200Z-181004T2100Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 632 AM CDT Thu Oct 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...GALE WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect until 4 PM CDT this afternoon. * WINDS...Northwest winds to 30 knots are expected early today. Winds will diminish during the day. * WAVES...Waves of 4 to 7 feet early today will slowly subside given the limited fetch available with northwest winds, and the diminishing trend of the winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ JS
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Oct 3, 3:52 AM CDT, 51 minutes earlier.
Area forecast discussion, Oct 3, 3:52 AM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 352 AM CDT Wed Oct 3 2018 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Thursday Issued at 346 AM CDT Wed Oct 3 2018 A complex and potentially dangerous weather situation is likely to unfold across the area today as a deepening cyclone tracks from the Northern Plains to the Lake Superior region. A considerable risk for severe storms with damaging winds and possible tornadoes will exist for the afternoon and early evening hours. A complete discussion for this portion of the forecast will follow a little later this morning. .LONG TERM...Thursday Night Through Tuesday Issued at 346 AM CDT Wed Oct 3 2018 An active pattern is expected during the period as southwest flow aloft is expected by the weekend, and then continue through next week. This pattern will lead to several areas of low pressure moving across the region, bringing rounds of showers or storms. For Thursday night, high pressure will continue to move away from the region. Latest trends is to continue to slow down the arrival of the rain, especially across northeast Wisconsin where it will take some time for the atmosphere to saturate. This trends was already seen in the previous forecast and was continued. There could be a little snow mixed across far north-central Wisconsin due to evaporate cooling issues as the precipitation falls to the ground. On Friday, the warm front will be well south of Wisconsin through much of the day. Only expect showers through mid afternoon. An area of low pressure will approach from the southwest during the afternoon, thus a few thunderstorms are possible by late afternoon and more likely Friday evening as the low moves into northern Michigan. There will be a lull and more likely a break in the rain across the north later Friday night into Saturday. The latest run of the ECMWF has kept the north dry Saturday into Saturday night with only small chances of rain across central and east-central Wisconsin. Attention then turns to a warm front lifting northward Sunday into Monday. The warm front is expected to reach southern Wisconsin or northern Illinois by 12z Monday morning. The warm front will be focusing mechanism for showers and thunderstorms across the southern half of the state Sunday night into Monday. The warm front will continue to lift northward on Monday as an area of low pressure moves across the state Monday night. This will bring more shower and thunderstorm activity to the region. As stated last night, if things work out and we get several rounds of heavy rain we may experience one of the wettest Octobers on record. && .AVIATION...for 06Z TAF Issuance Issued at 1011 PM CDT Tue Oct 2 2018 There are numerous aviation concerns during the TAF period, including precipitation timing and trends, thunderstorms, ceilings and LLWS. Overall, confidence in the details is low to moderate. Have focused on the two most likely periods of precipitation instead of including showers and thunderstorms throughout the TAF period. The first period will be with the approaching warm front and low-level jet overnight, and the second as a cold front affects the region in the late afternoon/evening. The low-level jet will quickly bring elevated instability into the region tonight. Surface-based instability should develop ahead of the cold front Wednesday afternoon. The greatest threat of severe storms should occur with afternoon and early evening convection ahead of the cold front. Ceilings and VSBYs should gradually lower overnight, and should drop to IFR/LIFR over northern WI. The fog and very low ceilings will likely linger over the north through Wednesday morning. It is likely that ceilings will rise over parts of central and east- central WI as the warm front passes Wednesday morning, but it is uncertain if VFR conditions will develop. LLWS will develop from west to east overnight, then continue into Wednesday evening. Southwest winds aloft are expected to increase to 45 to 55 kts, then turn west to northwest around 40 to 45 knots Wednesday evening. Gusty southerly surface winds will also develop Wednesday afternoon, then become west to northwest as the cold front passes in the evening. && .GRB WATCHES/WARNINGS/ADVISORIES... Wind Advisory from noon today to 7 AM CDT Thursday for WIZ022. && SHORT TERM.....Skowronski LONG TERM......Eckberg AVIATION.......Kieckbusch
Hazardous weather outlook, Oct 3, 4:19 AM CDT, 24 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 419 AM CDT Wed Oct 3 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 419 AM CDT Wed Oct 3 2018 ...SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND TORNADOES ARE POSSIBLE DURING THIS AFTERNOON AND EARLY THIS EVENING... This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Severe thunderstorms are expected to develop across Minnesota and western Wisconsin early this afternoon, then race east at speeds possibly exceeding 50 mph. The storms are likely to produce damaging wind gusts. A considerable risk for tornadoes will also exist due to the strong wind fields aloft that will be accompanying a low pressure system crossing the region. The thunderstorms are also likely to produce brief torrential rains, and possibly large hail. The greatest risk for severe storms in central and north-central Wisconsin will occur between 100 pm and 500 pm. The greatest risk in northeast and east-central Wisconsin will occur between 400 pm and 800 pm. Widespread showers and thunderstorms are expected this morning, especially across northern Wisconsin. The morning storms are not expected to be severe, but will produce heavy rain and possibly some small hail. Outside of the thunderstorms, southwest winds could gust to 30 to 40 mph during the afternoon hours. A few hours of west winds gusting to 35 to 45 mph are possible during the late evening hours, immediately behind a cold front crossing the region. Even stronger wind gusts to 50 mph are expected at times across Door County from this afternoon through tonight. As a result, a Wind Advisory has been posted for Door County. The gusty winds may make driving high profile vehicles difficult, and blow about unsecured outdoor items such as garbage cans and lawn furniture. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Periods of rain are expected at times into the middle next week as a series of low pressure systems move across the region. The rain could be heavy at times and lead to some urban and small stream flooding. A few of the larger rivers could approach bankfull sometime next week. There is a chance of thunderstorms across portions of northeast Wisconsin Friday afternoon and Friday evening. Severe storms are not expected. There is a chance of thunderstorms across much of the region early next week. It is too early to determine if any of these storms will be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely to be needed this afternoon. Spotters are requested to report tornadoes, hail, and strong winds or wind damage to the National Weather Service in Green Bay. LMZ521-522-541>543-041100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 419 AM CDT Wed Oct 3 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Southwest winds with gale force gusts are expected this afternoon. West gales are likely tonight. In addition, thunderstorms will pose a hazard to boaters on the lake and bay through this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms are possible Friday afternoon and Friday evening, and then again early next week that may pose a hazard to boaters. Skowronski/Eckberg
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 4:25 AM CDT | Wind Advisory | GRB | Door | 27 hr |
| Oct 3, 3:21 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 39 min |
| Oct 3, 3:56 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 49 min |
| Oct 3, 4:11 PM CDT | Special Weather Statement | GRB | Vilas | 34 min |
| Oct 3, 5:03 PM CDT | Special Weather Statement | GRB | Florence | 27 min |
| Oct 3, 5:15 PM CDT | Special Weather Statement | GRB | Florence, Forest | 30 min |
| Oct 3, 5:52 PM CDT | Special Weather Statement | GRB | Florence | 23 min |
| Oct 3, 6:51 PM CDT | Special Weather Statement | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Marinette and 7 more | 69 min |
| Oct 3, 6:56 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Menominee, Shawano | 14 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.